MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-475-18
Medical Device Problem Codes Material Frayed (1262); Material Deformation (2976); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/11/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a pipeline embol device 4.75mm x 18mm was used in a neurovascular flow diversion procedure for an unruptured aneurysm located at the c7 segment, with amorphous morphology, a maximum diameter of 6 mm, and a neck diameter of 4.9 mm.After the stent was opened in the straight section of the middle cerebral artery, damage to the tip of the stent was discovered.Preoperative preparation and delivery into the microcatheter presented no resistance.Upon deployment, the stent was pulled back and positioned, and after increasing overall tension, it was found that the stent was not well attached to the vessel wall.Angiography was used to identify the damage to the stent tip and assess wall apposition.The product was removed.No patient complications have been reported as a result of this event.The landing zone was 3.1mm distal and 4.85mm proximal.The patient's vessel tortuosity was moderate.The devices were prepared according to the instructions for use (ifu).
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported the damage to the pipeline was first observed after deployment when the angle of angiography was changed.The device was poorly adhere to the vessel wall in the internal carotid artery (ica)/distal middle cerebral artery (mca).It was noted that the distal end of the pipeline was completely opened but poorly adhered to the vessel wall.The distal braided wire had burrs and some wires appeared incorrectly shaped.The proximal end of the pipeline failed to open.The pipeline had not been placed in a vessel bend when the pipeline failed to open.There were no additional steps or devices used to attempt to open the pipeline.
 
Additional Manufacturer Narrative
B5 updated with additional information received.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3: the pipeline flex shield was returned for analysis.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.The distal, middle, and proximal ends of the braid were found open and frayed.No bends were found with the pushwire.No defects were found with the tip coil, distal marker, re-sheathing marker, re-sheathing pad, or the proximal bumper.No other anomalies were observed.Based on the device analysis and reported information, the customer report of ¿failure/incomplete open at the proximal end¿ was not confirmed, as the distal, middle, and proximal ends of the braid were found opened and frayed.The cause of the ¿failure/incomplete open¿ could not be determined.Possible causes of ¿failure/incomplete open¿ include vessel tortuosity, damaged braid, and deployment of the braid in the vessel bend.However, the customer indicated that vessel tortuosity was moderate, and the braid was not positioned in the vessel bend, which eliminates these factors as potential causes.In this event, the damaged braid may have contributed to the failure to open.The braid can become damaged due to resheathing more than twice, over-manipulation, deployment techniques, delivering/retracting the delivery wire against resistance, or deploying/resheathing the braid against resistance.However, the cause of the braid damage could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22813625
Report Number2029214-2025-01824
Device Sequence Number8666337
Product Code OUT
UDI-Device Identifier00763000284626
UDI-Public(01)00763000284626(17)280504(10)D036857
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-475-18
Device Catalogue NumberPED2-475-18
Device Lot NumberD036857
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2025
Supplement Date Received by Manufacturer08/19/2025
10/14/2025
Initial Report FDA Received Date08/15/2025
Supplement Report FDA Received Date09/11/2025
11/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale